Coping With Epilepsy EEG Centre For Neurofeedback
10% off neurofeedback training for CWE members - Tyrone, NC
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 04-22-2009, 05:55 PM
allie510's Avatar
Getting Comfortable
 
Join Date: Apr 2009
Posts: 22
Thanks: 0
Thanked 0 Times in 0 Posts

Unhappy about to start crying


Okay I just found a bald spot the size of a quarter on my scalp. I mean it's like hair has never grown there and it wasn't there last week ..I get my hair done weekly. This whole thing is starting to really scare me. I took my meds like 3x last week be4 reading here that I shouldn't just do that so im not taking it but still I don't think 3 days of meds is going to do this to my hair ..it didn't do it when I was on it for 5 months. Guys this whole thing is starting to really get to me. Im in tears almost.
Oh and I found out my appt. which im super anxious about and just want over isn't until next thurs. the 29th. ..
Im really just having a hard time with this.
Reply With Quote
  #2  
Old 04-22-2009, 06:32 PM
Dutch mom's Avatar
Super Moderator / Ketogenic Smile
 
Join Date: Dec 2007
Location: Country: The Netherlands ; City: Dordrecht
Posts: 781
Thanks: 38
Thanked 363 Times in 181 Posts
Oh my, what a nightmare. I can understand you're crying. I would worry my head of.! Call your doc as soon as possible to get that appt earlier!
Hug for you. Try to get some sleep.
__________________
Mom to a 17-year old son with Lennox Gastaut Syndrome; on the ketogenic diet since June 2004 and AED free

Being happy doesn't mean everything is perfect, it means you have decided to look beyond imperfection.
Reply With Quote
  #3  
Old 04-22-2009, 06:40 PM
hawke86's Avatar
Venerable Voice of CWE
 
Join Date: May 2008
Location: San Antonio, TX
Posts: 1,050
Thanks: 0
Thanked 4 Times in 4 Posts
I hope you feel better very soon. Try not to let it get to you. I know it's easier said then done.
Reply With Quote
  #4  
Old 04-22-2009, 07:08 PM
No Shame's Avatar
Joined the Party
 
Join Date: Mar 2009
Posts: 78
Thanks: 0
Thanked 3 Times in 3 Posts
Definitely not a side effect of medication i would tolerate well, so i can understand your sadness. Are you being treated for other medical conditions, or is EP the only one, and your medication is new to you? Definitely report this to your doctor--and get checked for vitamin deficiency as well. I was found to be extremely Vitamin D deficient after 1 year of Keppra...but i didnt drink a ton of milk either during that time...Please tell us more.
Reply With Quote
  #5  
Old 04-22-2009, 08:27 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,491
Thanks: 950
Thanked 7,341 Times in 5,421 Posts
I had hair loss when I first went on the medication I'm on now (Lamictal), but as my body adjusted to it that particular side effect went away (I still experience other side effects.) Hair loss can be caused by medications, but also by stress, and by nutritional deficiencies, so definitely mention it to your doctor. And in the meantime be gentle with your hair -- if it's falling out, it may be best not to have it done so often. Sometimes switching shampoos helps, or taking a Biotin supplement.
Reply With Quote
  #6  
Old 04-23-2009, 07:55 AM
flinnigan's Avatar
Weaving the Community Fabric
 
Join Date: Feb 2009
Location: Michigan
Posts: 420
Thanks: 81
Thanked 53 Times in 36 Posts
Hi allie510,

I used to be a hairstylist. Medication and hormonal hair loss is usually more evenly spread. A quarter sized smooth bald spot sounds more like alopecia areata. That tends to be stress induced (isn't everything). I've known people who've had it treated with cortisone shots. You may need a dermatologist to fully diagnose and treat it. Or it may just come and go on its own with stress.

I tend to have allover hair loss and a lot of breakage. I use a product line called Nioxin. A friend with cancer turned me onto it. The basic line is a shampoo and conditioner, and you can add an intensive scalp treatment for the spotted area. I've used it for 5 years and wouldn't be without it. It can be a bit pricey for a shampoo. You can find it at many salons. We have a store here called Trade Secret that carries it or if you have a friend in the industry they can get it for you at a beauty supply store or direct from the manufacturer. Some online stores carry it as well. It comes in 4 types. 2 for natural hair and 2 for chemically treated. Then they're broken down by severally or slightly thinning.
__________________
God Bless and Take Care
Reply With Quote
  #7  
Old 04-23-2009, 02:09 PM
Venerable Voice of CWE
 
Join Date: Jan 2008
Location: California
Posts: 2,339
Thanks: 2
Thanked 45 Times in 36 Posts
Hi Allie! bummer....but I think Flinnigan's right. The hair loss from meds is not usually in one isolated spot. If it's med related, it tends to be all over the scalp. So I'd go to the dermatologist or doc about the new bald spot.
Reply With Quote
  #8  
Old 04-23-2009, 02:49 PM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,836
Thanks: 181
Thanked 733 Times in 554 Posts
Send a message via Yahoo to RobinN
Rebecca had loss of hair with her medication. Can't remember which one it was, but I do remember her commenting on it often. I had hair loss after my pregnancy, so it certainly was a hormonal issue for me. Most likely a toxic reaction for her.

Rebecca did have an issue with one of her medications, where she pulled out quite a bit of hair, but did not remember doing so.

Alopecia - I do believe is an auto-immune disorder. My son that has vitiligo was told by his doctor that vitaligo, Alopecia, Diabetes, and one where your organs begin shutting down, are all within the same family of auto-immune disorders.

auto immune issues are when your immune system is over loaded. Consider that your liver is congested and can no longer manage to remove the toxins from your system. Then they are dumped back into your body and it over reacts.
I am not sure I explained that correctly, but it is my understanding in a nutshell
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Reply With Quote
The Following User Says Thank You to RobinN For This Useful Post:
Idahoseashell (07-03-2013)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
WHY does voice mail start an aura or seizure? abacoian The Kitchen 8 03-12-2009 02:19 PM
Crying (not blowing) off steam Nancy The Lounge 16 01-13-2009 02:52 AM
Not sure if I should start meds Iman The Foyer 7 05-28-2008 02:24 AM


All times are GMT -5. The time now is 08:23 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.